The Annals of Probability

An extension of the Lévy characterization to fractional Brownian motion

Yuliya Mishura and Esko Valkeila

Full-text: Open access

Abstract

Assume that X is a continuous square integrable process with zero mean, defined on some probability space (Ω, F, P). The classical characterization due to P. Lévy says that X is a Brownian motion if and only if X and Xt2t, t ≥ 0, are martingales with respect to the intrinsic filtration FX. We extend this result to fractional Brownian motion.

Article information

Source
Ann. Probab. Volume 39, Number 2 (2011), 439-470.

Dates
First available in Project Euclid: 25 February 2011

Permanent link to this document
https://projecteuclid.org/euclid.aop/1298669170

Digital Object Identifier
doi:10.1214/10-AOP555

Mathematical Reviews number (MathSciNet)
MR2789503

Subjects
Primary: 60G15: Gaussian processes
Secondary: 60E05: Distributions: general theory 60H99: None of the above, but in this section

Keywords
Fractional Brownian motion Lévy theorem

Citation

Mishura, Yuliya; Valkeila, Esko. An extension of the Lévy characterization to fractional Brownian motion. Ann. Probab. 39 (2011), no. 2, 439--470. doi:10.1214/10-AOP555. https://projecteuclid.org/euclid.aop/1298669170.


Export citation

References

  • [1] Carlen, E. and Krée, P. (1991). Lp estimates on iterated stochastic integrals. Ann. Probab. 19 354–368.
  • [2] Hu, Y., Nualart, D. and Song, J. (2009). Fractional martingales and characterization of the fractional Brownian motion. Ann. Probab. 37 2404–2430.
  • [3] Mandelbrot, B. B. and Van Ness, J. W. (1968). Fractional Brownian motions, fractional noises and applications. SIAM Rev. 10 422–437.
  • [4] Mishura, Y. S. (2008). Stochastic Calculus for Fractional Brownian Motion and Related Processes. Lecture Notes in Math. 1929. Springer, Berlin.
  • [5] Molchan, G. M. (2002). Linear problems for fractional Brownian motion: A group approach. Teor. Veroyatnost. i Primenen. 47 59–70.
  • [6] Norros, I., Valkeila, E. and Virtamo, J. (1999). An elementary approach to a Girsanov formula and other analytical results on fractional Brownian motions. Bernoulli 5 571–587.
  • [7] Revuz, D. and Yor, M. (1999). Continuous Martingales and Brownian Motion, 3rd ed. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 293. Springer, Berlin.
  • [8] Rogers, L. C. G. (1997). Arbitrage with fractional Brownian motion. Math. Finance 7 95–105.